Alert archive / Wisconsin / Special Weather Statements in 2023
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 4, 2023, 8:13 PM CDT for Pierce County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2023, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 4, 2023, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.25 in
- Wind
- 30
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 103 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
239
WWUS83 KMPX 050113
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
813 PM CDT Tue Jul 4 2023
WIZ024-026-050200-
Pierce WI-Pepin WI-
813 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of north central Pepin
and southeastern Pierce Counties through 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay City, or 8 miles northeast of Red Wing, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plum City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4456 9206 4455 9237 4456 9248 4457 9249
4463 9252 4475 9217
TIME...MOT...LOC 0113Z 254DEG 19KT 4461 9240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
CTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 6:23 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 4, 6:23 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 623 PM CDT Tue Jul 4 2023 .DISCUSSION...(This evening through Tuesday) Issued at 306 PM CDT Tue Jul 4 2023 KEY MESSAGES: - Severe threat has decreased for this afternoon/evening. - Marginal risk remains across S MN, Twin Cities, and W WI. Primary threat is the potential for damaging wind gusts. - Showers/Storms develop after 4PM across west central MN and trek eastward thru the evening hours. - Near normal temperatures with a few chances for rain Wednesday through early next week. Today and tonight... Radar imagery shows the remnants of this morning's convection has moved off to the east of W WI leaving behind a few showers in Eau Claire/Chippewa/Rusk counties. So has this morning's convection impacted round two for this evening? Yes. The most noticeable is that temperatures have struggled to warm up in wake of the storms. That's likely due to the increased mid to high level cirrus blanketing the much of the Upper MS valley. Weak low level WAA hasn't been able to advance temperatures much beyond the lower 80s across the I-90 corridor while temperatures elsewhere have struggled to hit the mid 70s. So our chances for severe weather this afternoon and evening have decreased. After collaboration with the SPC and neighboring WFOs, the 20z day 1 SWO removed the Slight risk from Minnesota and Wisconsin. The marginal risk remains present in the Twin Cities south to the I-90 corridor and across western WI. Does that mean we'll be dry for Independence Day firework celebrations tonight? Not entirely. While our severe risk has decreased, additional shower/storm development is likely along the frontal boundary. Model guidance hasn't been particularly great today, but they've trended in the right direction the past few runs. The second round should begin to develop in earnest after 21z from southwest MN to northwest WI. Coverage should increase between 22z- 00z as the front begins to push into central MN. The severe threat may be lower, but is not zero. A few of these storms could be strong to severe with the potential to produce damaging winds. While the hail threat should be limited and the tornado threat should be minimal due to low RH below 10kft and a veered flow pattern in the boundary layer. SFC dew points remain elevated, in the mid to upper 60s, and some pooling in the upper 60s and lower 70s ahead of the cold front is likely. Along the immediate frontal zone, an uptick to 25-35 kts of effective bulk shear is expected. This would support organized multicell clusters along the frontal boundary. Current forecast has the Twin Cities drying out between 03z-05z (NW to SE) while western WI will see the TS and showers pick up tonight into Wednesday morning. Temperatures cool off behind the front tonight with lows dropping into the lower to mid 50s across western and central MN Wednesday through Monday... Cooler and drier air moves in on Wednesday behind the frontal passage. Some additional showers and thunderstorms will remain possible ahead of the front early in the day in parts of southern MN and western WI. Behind the front will be our coolest day of the week with gradually clearing skies as the front moves east. High pressure will bring clearer skies and warmer, but still likely below normal temperatures on Thursday. Friday into early next week will be a period of near normal temperatures with multiple chances for rain. We will see multiple shortwaves pass through the Upper Midwest that could provide the forcing for some rain. The uncertainty with precipitation with these waves is well reflected in the spread in ensemble QPF in the GEFS, CMC, and EPS. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 613 PM CDT Tue Jul 4 2023 VFR conditions thru the period for most sites. A cold front passage will bring a brief period of SHRA thru this evening and tonight. Cigs should remain aoa030. KEAU is the only site where TSRA is expected this evening. MVFR or worse conditions possible with TSRA. All sites will see winds shift to the NW and pick up gusts just after sunrise Wed AM. KMSP... TS development is forecast to remain S and E of the terminal this evening. SHRA will move through along the cold front tonight but expect VFR conditions to prevail thru the period. /OUTLOOK FOR KMSP/ THU...VFR. Winds NW 5-10 kts. FRI...VFR. Winds S 5-10 kts. SAT...VFR. Winds S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH/NDC AVIATION...BPH
Hazardous weather outlook, Jul 4, 2:56 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 256 PM CDT Tue Jul 4 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 052000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 256 PM CDT Tue Jul 4 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Another round of showers and thunderstorms is expected this evening into the overnight hours. A few storms may be strong with large hail and damaging winds. Locally heavy rainfall and frequent lightning are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jul 4, 7:12 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
712 PM CDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Dmg Durand 44.63N 91.97W
07/04/2023 Pepin WI Public
Facebook photo of an uprooted tree in
Durand.
&&
CTGLocal storm report, Jul 4, 7:44 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
744 PM CDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Funnel Cloud 6 SE Plum City 44.58N 92.10W
07/04/2023 Pepin WI Law Enforcement
Reported near Porcupine in Pepin County. So
far there have not been any reports of trees
or power lines down to indicate ground
contact.
&&
tdkSpecial weather statement, Jul 4, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
813 PM CDT Tue Jul 4 2023
WIZ024-026-050200-
Pierce WI-Pepin WI-
813 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of north central Pepin
and southeastern Pierce Counties through 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay City, or 8 miles northeast of Red Wing, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plum City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4456 9206 4455 9237 4456 9248 4457 9249
4463 9252 4475 9217
TIME...MOT...LOC 0113Z 254DEG 19KT 4461 9240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:10 PM CDT | Special Weather Statement | MPX | Pepin | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.